Journal of Applied Probability

Analytical solution of finite capacity M/D/1 queues

Olivier Brun and Jean-Marie Garcia

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Although the M/D/1/N queueing model is well solved from a computational point of view, there is no known analytical expression of the queue length distribution. In this paper, we derive closed-form formulae for the distribution of the number of customers in the system in the finite-capacity M/D/1 queue. We also give an explicit solution for the mean queue length and the average waiting time.

Article information

Source
J. Appl. Probab. Volume 37, Number 4 (2000), 1092-1098.

Dates
First available in Project Euclid: 27 February 2002

Permanent link to this document
http://projecteuclid.org/euclid.jap/1014843086

Digital Object Identifier
doi:10.1239/jap/1014843086

Mathematical Reviews number (MathSciNet)
MR1808871

Zentralblatt MATH identifier
0980.60114

Subjects
Primary: 60K25: Queueing theory [See also 68M20, 90B22]
Secondary: 68M20: Performance evaluation; queueing; scheduling [See also 60K25, 90Bxx]

Keywords
Finite capacity M/D/1 queues embedded Markov chain queue length distribution mean number of customers average waiting time

Citation

Brun, Olivier; Garcia, Jean-Marie. Analytical solution of finite capacity M / D /1 queues. J. Appl. Probab. 37 (2000), no. 4, 1092--1098. doi:10.1239/jap/1014843086. http://projecteuclid.org/euclid.jap/1014843086.


Export citation